A case of acute exacerbation of chronic adrenal insufficiency due to ipilimumab treatment for advanced melanoma

Chihiro Sakaguchi, Seiichi Yano, Kenji Ashida, Naoko Wada, Kenji Ohe, Hiromi Nagata, yayoi matsuda, Shohei Sakamoto, Ryuichi Sakamoto, Ohnaka Keizo, Uchi Hiroshi, Masutaka Furue, Masatoshi Nomura, Yoshihiro Ogawa

研究成果: ジャーナルへの寄稿記事

抄録

Objective: Unusual clinical course Background: Ipilimumab is a therapeutic human monoclonal antibody that targets the T-cell inhibitory molecule, cytotoxic T-lymphocyte antigen-4 (CTLA-4), and is classified as an immune checkpoint inhibitor that has been shown to improve prognosis in patients with advanced melanoma. However, several immune-related adverse events have been reported to be associated with ipilimumab Treatment. A case of acute exacerbation of chronic adrenal insufficiency is presented that highlights that glucocorticoid dosage for patients undergoing steroid treatment at the time of ipilimumab treatment has yet to be established. Case Report: A 50-year-old Japanese woman was diagnosed with malignant melanoma on the sole of her right foot. During her second course of ipilimumab treatment, she developed acute adrenal insufficiency caused by isolated adrenocorticotropic hormone (ACTH) deficiency, which required treatment with oral hydrocortisone. However, the symptoms of her adrenal insufficiency worsened, and she commenced treatment with 12 courses of nivolumab, a therapeutic human monoclonal antibody that blocks programmed cell death protein 1 (PD-1) on the surface of T-cells. She did not require corticosteroid support during nivolumab treatment. Conclusions: This case report highlights the risk of exacerbating adrenal insufficiency during treatment with ipilimumab. The differences in clinical outcome in this patient between ipilimumab and nivolumab treatment might be explained by the different mechanisms between ipilimumab and nivolumab on immune function.

元の言語英語
ページ(範囲)106-110
ページ数5
ジャーナルAmerican Journal of Case Reports
20
DOI
出版物ステータス出版済み - 1 1 2019

Fingerprint

Adrenal Insufficiency
Melanoma
Therapeutics
Programmed Cell Death 1 Receptor
ipilimumab
Monoclonal Antibodies
CTLA-4 Antigen
T-Lymphocytes
Glucocorticoids
Hydrocortisone
Foot
Adrenal Cortex Hormones
Steroids

All Science Journal Classification (ASJC) codes

  • Medicine(all)

これを引用

A case of acute exacerbation of chronic adrenal insufficiency due to ipilimumab treatment for advanced melanoma. / Sakaguchi, Chihiro; Yano, Seiichi; Ashida, Kenji; Wada, Naoko; Ohe, Kenji; Nagata, Hiromi; matsuda, yayoi; Sakamoto, Shohei; Sakamoto, Ryuichi; Keizo, Ohnaka; Hiroshi, Uchi; Furue, Masutaka; Nomura, Masatoshi; Ogawa, Yoshihiro.

:: American Journal of Case Reports, 巻 20, 01.01.2019, p. 106-110.

研究成果: ジャーナルへの寄稿記事

Sakaguchi, Chihiro ; Yano, Seiichi ; Ashida, Kenji ; Wada, Naoko ; Ohe, Kenji ; Nagata, Hiromi ; matsuda, yayoi ; Sakamoto, Shohei ; Sakamoto, Ryuichi ; Keizo, Ohnaka ; Hiroshi, Uchi ; Furue, Masutaka ; Nomura, Masatoshi ; Ogawa, Yoshihiro. / A case of acute exacerbation of chronic adrenal insufficiency due to ipilimumab treatment for advanced melanoma. :: American Journal of Case Reports. 2019 ; 巻 20. pp. 106-110.
@article{16158aea81724fa6b28a93b0931e7e5f,
title = "A case of acute exacerbation of chronic adrenal insufficiency due to ipilimumab treatment for advanced melanoma",
abstract = "Objective: Unusual clinical course Background: Ipilimumab is a therapeutic human monoclonal antibody that targets the T-cell inhibitory molecule, cytotoxic T-lymphocyte antigen-4 (CTLA-4), and is classified as an immune checkpoint inhibitor that has been shown to improve prognosis in patients with advanced melanoma. However, several immune-related adverse events have been reported to be associated with ipilimumab Treatment. A case of acute exacerbation of chronic adrenal insufficiency is presented that highlights that glucocorticoid dosage for patients undergoing steroid treatment at the time of ipilimumab treatment has yet to be established. Case Report: A 50-year-old Japanese woman was diagnosed with malignant melanoma on the sole of her right foot. During her second course of ipilimumab treatment, she developed acute adrenal insufficiency caused by isolated adrenocorticotropic hormone (ACTH) deficiency, which required treatment with oral hydrocortisone. However, the symptoms of her adrenal insufficiency worsened, and she commenced treatment with 12 courses of nivolumab, a therapeutic human monoclonal antibody that blocks programmed cell death protein 1 (PD-1) on the surface of T-cells. She did not require corticosteroid support during nivolumab treatment. Conclusions: This case report highlights the risk of exacerbating adrenal insufficiency during treatment with ipilimumab. The differences in clinical outcome in this patient between ipilimumab and nivolumab treatment might be explained by the different mechanisms between ipilimumab and nivolumab on immune function.",
author = "Chihiro Sakaguchi and Seiichi Yano and Kenji Ashida and Naoko Wada and Kenji Ohe and Hiromi Nagata and yayoi matsuda and Shohei Sakamoto and Ryuichi Sakamoto and Ohnaka Keizo and Uchi Hiroshi and Masutaka Furue and Masatoshi Nomura and Yoshihiro Ogawa",
year = "2019",
month = "1",
day = "1",
doi = "10.12659/AJCR.913021",
language = "English",
volume = "20",
pages = "106--110",
journal = "American Journal of Case Reports",
issn = "1941-5923",
publisher = "International Scientific Literature, Inc",

}

TY - JOUR

T1 - A case of acute exacerbation of chronic adrenal insufficiency due to ipilimumab treatment for advanced melanoma

AU - Sakaguchi, Chihiro

AU - Yano, Seiichi

AU - Ashida, Kenji

AU - Wada, Naoko

AU - Ohe, Kenji

AU - Nagata, Hiromi

AU - matsuda, yayoi

AU - Sakamoto, Shohei

AU - Sakamoto, Ryuichi

AU - Keizo, Ohnaka

AU - Hiroshi, Uchi

AU - Furue, Masutaka

AU - Nomura, Masatoshi

AU - Ogawa, Yoshihiro

PY - 2019/1/1

Y1 - 2019/1/1

N2 - Objective: Unusual clinical course Background: Ipilimumab is a therapeutic human monoclonal antibody that targets the T-cell inhibitory molecule, cytotoxic T-lymphocyte antigen-4 (CTLA-4), and is classified as an immune checkpoint inhibitor that has been shown to improve prognosis in patients with advanced melanoma. However, several immune-related adverse events have been reported to be associated with ipilimumab Treatment. A case of acute exacerbation of chronic adrenal insufficiency is presented that highlights that glucocorticoid dosage for patients undergoing steroid treatment at the time of ipilimumab treatment has yet to be established. Case Report: A 50-year-old Japanese woman was diagnosed with malignant melanoma on the sole of her right foot. During her second course of ipilimumab treatment, she developed acute adrenal insufficiency caused by isolated adrenocorticotropic hormone (ACTH) deficiency, which required treatment with oral hydrocortisone. However, the symptoms of her adrenal insufficiency worsened, and she commenced treatment with 12 courses of nivolumab, a therapeutic human monoclonal antibody that blocks programmed cell death protein 1 (PD-1) on the surface of T-cells. She did not require corticosteroid support during nivolumab treatment. Conclusions: This case report highlights the risk of exacerbating adrenal insufficiency during treatment with ipilimumab. The differences in clinical outcome in this patient between ipilimumab and nivolumab treatment might be explained by the different mechanisms between ipilimumab and nivolumab on immune function.

AB - Objective: Unusual clinical course Background: Ipilimumab is a therapeutic human monoclonal antibody that targets the T-cell inhibitory molecule, cytotoxic T-lymphocyte antigen-4 (CTLA-4), and is classified as an immune checkpoint inhibitor that has been shown to improve prognosis in patients with advanced melanoma. However, several immune-related adverse events have been reported to be associated with ipilimumab Treatment. A case of acute exacerbation of chronic adrenal insufficiency is presented that highlights that glucocorticoid dosage for patients undergoing steroid treatment at the time of ipilimumab treatment has yet to be established. Case Report: A 50-year-old Japanese woman was diagnosed with malignant melanoma on the sole of her right foot. During her second course of ipilimumab treatment, she developed acute adrenal insufficiency caused by isolated adrenocorticotropic hormone (ACTH) deficiency, which required treatment with oral hydrocortisone. However, the symptoms of her adrenal insufficiency worsened, and she commenced treatment with 12 courses of nivolumab, a therapeutic human monoclonal antibody that blocks programmed cell death protein 1 (PD-1) on the surface of T-cells. She did not require corticosteroid support during nivolumab treatment. Conclusions: This case report highlights the risk of exacerbating adrenal insufficiency during treatment with ipilimumab. The differences in clinical outcome in this patient between ipilimumab and nivolumab treatment might be explained by the different mechanisms between ipilimumab and nivolumab on immune function.

UR - http://www.scopus.com/inward/record.url?scp=85060542566&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85060542566&partnerID=8YFLogxK

U2 - 10.12659/AJCR.913021

DO - 10.12659/AJCR.913021

M3 - Article

C2 - 30679413

AN - SCOPUS:85060542566

VL - 20

SP - 106

EP - 110

JO - American Journal of Case Reports

JF - American Journal of Case Reports

SN - 1941-5923

ER -